Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 10, 2007, 1:55 PM CDT for Calloway County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 1:55 PM CDT (18:55 UTC)
- Expired
- May 10, 2007, 2:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Calloway County, KY
The radar
The Paducah radar (KPAH), 67 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:12 PM CDT, 43 minutes earlier.
Area forecast discussion, May 10, 1:12 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CDT THU MAY 10 2007 .DISCUSSION... GEN RISK TSMS TODAY MAINLY OF DIURNAL NATURE...IN BETWEEN 2 ZONES OF BETTER LIFT/FORCING...ONE TO THE NW OVER CNTL MO...IN VCNTY WEAK FRONTAL BOUNDARY...THE OTHER TO THE SOUTH OVER NE AR/W TN...AHEAD OF VORT MAX. MESO-NAM MODELS THIS CONVECTION NICELY...DRIFTING THE VORT AIDED PCPN EWARD...AND PAINTING QPFS OF 1 TO 2 TENTHS OVER PENNYRILE OF WKY IN THE PROCESS. THE CONVECTION TO OUR NW STAYS IN THAT VICINITY UNTIL TONIGHT...WHEN THE AFOREMENTIONED VORT DRIFTS NORTH AROUND PERIPHERY OF H5 DOME...WHEN IT TOPS RIDGE AND INTERACTS WITH SAID BOUNDARY. THIS BOUNDARY THEN DRIFTS SLOWLY SOUTHWARD OVER TIME...THE MODELS MORE OR LESS AGREEING ON ITS DRIFT OVER PAH FA FRI-FRIDAY NIGHT...WITH IT DEPARTING TO THE SOUTH ON SATURDAY. AFTER THAT THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK LOOKS TO BE SLIGHTLY DRIER W/RH AND PLEASANTLY SEASONAL ON TEMPS. THAT SHOULD LAST AT LEAST UNTIL TUESDAY AS HIGH PRESSURE SLIDES SOUTH ALONG THE EAST COAST. THEN THE PATTERN SHIFTS TO MORE UNSETTLED...ALLOWING ANOTHER FROPA/CHC PCPN TUE-WED...MODELS DIFFERING SOMEWHAT ON SOLUTION. GFS DRIVES THE FRONT THRU ROBUSTLY TUE NIGHT...WHILE THE DGEX MORE SUBTLY DRIFTS IT THRU WED. WE TAKE A MID GROUND APPROACH AND LINGER A POP BUT SLOWLY WORK IT SOUTH W/FROPA BY WED...WHICH SHOULD LEAD TO FINISHING OUT THE REMAINDER OF THE WORK WEEK DRY. MAV/MET MOS BLEND WORKS NICELY W/PERSISTENCE STRATEGY AND COLLAB PIC NEAR TO MEDIUM RANGE. LONGER RANGE BLEND OF MEX MOS AND HPC NOS FITS COLLAB PIC BEST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 10, 4:41 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 441 AM CDT THU MAY 10 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 441 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE AREA TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL WILL BE THE MAIN THREAT. THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL DUE TO THE SLOW MOVEMENT. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. THERE IS A POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DURING THAT TIME. FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD WARNING FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF HEAVY RAINFALL...HAIL OR GUSTY WINDS WOULD BE APPRECIATED. PS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:58 PM CDT | Severe Thunderstorm Warning | PAH | McCracken, Marshall | 43 min |
| May 10, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 66 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.